MAUDE Adverse Event Report: COOK INC ONE-PART PERCUTANEOUS ENTRY NEEDLE; DYB INTRODUCER, CATHETER

COOK INC ONE-PART PERCUTANEOUS ENTRY NEEDLE; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that the hub cracked during a right buttock sclerotherapy of a venous malformation procedure.The treatment had to be changed.A clot was created at the site of the first needle and access was created with another needle to reduce the return of blood and medicine.No unintended section of the device remains inside the patient¿s body.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.The one-part percutaneous entry needle was returned for evaluation.Visual inspection noted a "u" shape crack in the hub.The crack height measured 7 millimeters (mm).No other damage was noted.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the available information and the investigation findings, a definitive root cause could be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ONE-PART PERCUTANEOUS ENTRY NEEDLE
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6498072
Report Number1820334-2017-00795
Device Sequence Number1170736
Product Code DYB
UDI-Device Identifier00827002074118
UDI-Public(01)00827002074118(17)211110(10)7434837
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSDN-21-7.0-U
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR
Patient Weight72